Hail, Twin Falls
- When
- June 8, 11:35 AM MST to 11:45 AM MST
- Where
- Twin Falls County, Hollister
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.350, -114.567
Nickel size hail from spotter in Hollister
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 8, 9:45 AM MST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 1045 AM MDT THU JUN 8 2006 .DISCUSSION...AS THE HIGH PRESSURE AREA OVER THE GREAT BASIN CONTINUES TO SHIFT EASTWARD SO DOES THE PULL OF MOISTURE FROM CENTRAL MEXICO. CLOUD COVER IS THINNING IN THE SOUTHWEST PORTIONS OF OUR OREGON ZONES AS WELL AS IN THE TREASURE VALLEY. THE MAIN CONCERN OVER OUR IDAHO ZONES IS THAT THIS ADDED HEATING WILL FURTHER DESTABILIZE THE ATMOSPHERE LEADING TO THUNDERSTORM DEVELOPMENT WITH THE POSSIBILITY OF SOME STORMS BECOMING SEVERE. A FEW TENTHS OF AN INCH OF RAIN HAS ALREADY FALLEN FROM THUNDERSTORMS OVER THE BOISE AND WEST CENTRAL MOUNTAINS WITH ADDITIONAL SHOWERS EXPECTED IN A MOIST AND DESTABILIZING ATMOSPHERE...SO A FLASH FLOOD WATCH WAS ISSUED FOR THOSE MOUNTAIN ZONES. HAVE RAISED THE QPF AND POP VALUES IN THE GRIDS TO REFLECT THIS. OTHERWISE FORECAST LOOKS TO BE ON TRACK. SEE PREVIOUS DISCUSSION. && .AVIATION...PREDOMINANTLY VFR CONDITIONS WILL CONTINUE THROUGH AFTERNOON AND TONIGHT HOWEVER MUCH OF THE CENTRAL/BOISE MOUNTAINS OF IDAHO WILL SEE DETERIORATING CONDITIONS BY NOON. OVER EASTERN OREGON BUILDING MARITIME HIGH PRESSURE WILL BRING NORTHWEST WINDS...DRIER AND MORE STABLE AIR THROUGH KBNO-KBKE 18Z-21Z...UNTIL THEN EXPECT ISOLATED IFR VIS IN THUNDERSTORMS WITH MVFR CEILINGS AND MOUNTAIN OBSCURATION. THROUGH 6Z IN THE CENTRAL MOUNTAINS AND UNTIL 3Z OVER THE SOUTHWEST IDAHO MOUNTAINS EXPECT NUMEROUS SHOWERS TO DEVELOP WITH THUNDERSTORMS INCREASING IN COVERAGE FROM ISOLATED TO SCATTERED. EXPECT VIS DOWN TO 2 MILES AND CIG DOWN TO 1500 FT IN PRECIPITATION WITH SFC WINDS AROUND 35KTS IN AND NEAR THUNDERSTORMS. HEAVY RAIN IS EXPECTED WITH THUNDERSTORMS THIS AFTERNOON AND EVENING MAINLY THROUGH THE CENTRAL/BOISE MOUNTAINS WITH IFR CIG/VIS. POTENTIAL EXISTS FOR STRONG TO ISOLATED SEVERE STORMS LATE THIS AFTERNOON AND ESPECIALLY EARLY EVENING OVER NORTHERN PORTIONS OF THE FORECAST AREA. ISOLATED WIND GUSTS TO 50 KTS WITH BRIEF HEAVY RAIN AND HAIL IS ALSO POSSIBLE IN AND NEAR THIS ISOLATED SEVERE CONVECTION. && .PREVIOUS DISCUSSION... SHORT TERM...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TODAY THROUGH FRIDAY. UPPER LEVEL TROUGH MOVING STEADILY EASTWARD TOWARD THE NRN ROCKIES TODAY...AND THE AXIS SHOULD BE IN WESTERN OREGON BY 00Z 9TH. THIS WILL PROVIDE GOOD LIFT AND INCREASING LAPSE RATES TO THE AREA THROUGHOUT THE AFTERNOON. IN ADDITION...A SHORTWAVE WORKING ITS WAY NORTHWARD THROUGH THE RIDGE WILL MOVE FROM ITS CURRENT LOCATION IN SRN NV UP TOWARD IDAHO. THESE FACTORS SHOULD PROVIDE A FAVORABLE ENVIRONMENT FOR MORE CONVECTION THIS AFTERNOON. OUR IDAHO ZONES ARE IN A SLIGHT RISK FOR SEVERE WEATHER ACCORDING TO SPC...AND MUCH LIKE YDAY I SEE NO REASON TO DISAGREE. I HAVE ADDED DAMAGING WIND AND HEAVY RAINFALL WORDING TO THE FORECAST FOR THIS AFTERNOON AND EVENING OVER OUR IDAHO ZONES. THERE IS SOME CONCERN THAT THE WAVE MOVING IN FROM THE WEST DOES NOT CURRENTLY SUPPORT ANY PRECIPITATION...BUT AS IT MOVES EAST AND ENCOUNTERS DEEPER MOISTURE THIS SHOULD CHANGE. TEMPS WILL BE COOLER THAN INITIALLY EXPECTED...MUCH LIKE YDAY FOR MOST OF THE CWA. HAVE TRENDED LOWER THAN THE COOLEST GUIDANCE FOR TODAY AND TOMORROW BASED ON RECENT TRENDS AND EXPECTED CONVECTIVE ACTIVITY AND CLOUD COVER. THE COLD FRONT THAT MOVED THROUGH OVERNIGHT WILL ALSO HELP TO BRING COOLER AIR INTO THE REGION AND HOLD MAX TEMPS DOWN. THE UPPER LEVEL LOW FINALLY PUSHES INTO THE CWA ON FRIDAY...WITH ADDITIONAL OPPORTUNITY FOR CONVECTION. BOTH NAM AND GFS BRING A STRONG VORT LOBE INTO THE CWA FRIDAY AFTERNOON...AND THIS SHOULD RESULT IN ANOTHER ROUND OF STORMS FOR MUCH OF THE AREA. MODEL-DERIVED PRECIPITATION IS SHUNTED OFF TO THE EAST ON FRIDAY...BUT IT IS STILL FEASIBLE TO HAVE CONSIDERABLE CONVECTION UNDER THE COLD POOL ALOFT. WILL INCREASE POPS ABOVE GUIDANCE TODAY...TONIGHT...AND TOMORROW BASED ON ALL THESE FACTORS AND THE WELL ABOVE NORMAL PW AIRMASS THAT WE CURRENTLY HAVE. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...MODELS ARE IN BETTER AGREEMENT THAN 24 HOURS AGO. SOME MINOR PHASING PROBLEMS CREEP IN BY MONDAY BUT OVERALL THE SOLUTIONS ARE GOOD. TEMPERATURES VARY BY FIVE DEGREES FROM NORMAL THROUGH THE PERIOD. A FAIRLY PROGRESSIVE PATTERN IS ADVERTISED WITH A SLIGHT CHANCE OF PRECIP IN THE HIGHER ELEVATIONS EACH DAY. MONDAY HOLDS THE BEST CHANCE OF VALLEY SHOWERS AS AN UPPER LEVEL LOW MOVES TOWARD THE NORTHERN CALIFORNIA COAST AND SOUTHWEST WINDS ALOFT PUSH MOISTURE OVER THE CWA. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...FLASH FLOOD WATCH UNTIL 6 PM FOR ZONES 11 AND 13 OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...................DF AVIATION.....................VM PREVIOUS SHORT TERM..........SP PREVIOUS LONG TERM/AVIATION..DH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 703 AM MDT THU JUN 8 2006 IDZ011>016-028>030-ORZ061>064-091315- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 603 AM PDT THU JUN 8 2006 /703 AM MDT THU JUN 8 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH PRESENTLY CENTERED OVER EASTERN COLORADO HAS HELPED TO PULL IN A MONSOON-LIKE MOISTURE TAP FROM CENTRAL MEXICO. THIS MOISTURE COMBINED WITH DAYTIME HEATING AND DYNAMICS SHOULD HELP TO INITIATE THUNDERSTORMS THROUGHOUT THE AREA...WITH THE BEST CHANCE OF SEVERE WEATHER OVER IDAHO WHERE THE GREATER INSTIBILITY AND STRONGER SHEAR ARE. THERE IS A THREAT FOR SUPERCELLS WITH HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT CONDITIONS ACCORIDNG TO STARDARD OPERATING PROCEDURES.
The Pocatello radar (KSFX), 175 km away, was scanning. The volume nearest the first event began at 18:36 UTC.
1 hail. Local standard time, as filed.
Nickel size hail from spotter in Hollister
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516532.